EconPapers    
Economics at your fingertips  
 

Optimal Dividend Policies with Random Profitability

Max Reppen, Jean Rochet and H. Mete Soner
Additional contact information
Max Reppen: ETH Zurich
H. Mete Soner: ETH Zurich

No 17-46, Swiss Finance Institute Research Paper Series from Swiss Finance Institute

Abstract: We study an optimal dividend problem under a bankruptcy constraint. Firms face a trade-off between potential bankruptcy and extraction of profits. In contrast to previous works, general cash flow drifts, including Ornstein–Uhlenbeck and CIR processes, are considered. We provide rigorous proofs of continuity of the value function, whence dynamic programming, as well as uniqueness of the solution to the Hamilton–Jacobi–Bellman equation, and study its qualitative properties both analytically and numerically. The value function is thus given by a nonlinear PDE with a gradient constraint from below in one dimension. We find that the optimal strategy is both a barrier and a band strategy and that it includes voluntary liquidation in parts of the state space. Finally, we present and numerically study extensions of the model, including equity issuance and gambling for resurrection.

Pages: 38 pages
Date: 2017-12
New Economics Papers: this item is included in nep-mic
References: Add references at CitEc
Citations:

Downloads: (external link)
https://papers.ssrn.com/sol3/papers.cfm?abstract_id=3099015 (application/pdf)

Related works:
Journal Article: Optimal dividend policies with random profitability (2020) Downloads
Working Paper: Optimal dividend policies with random profitability (2020) Downloads
Working Paper: Optimal dividend policies with random profitability (2018) Downloads
Working Paper: Optimal dividend policies with random profitability (2018) Downloads
Working Paper: Optimal dividend policies with random profitability (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:chf:rpseri:rp1746

Access Statistics for this paper

More papers in Swiss Finance Institute Research Paper Series from Swiss Finance Institute Contact information at EDIRC.
Bibliographic data for series maintained by Ridima Mittal ().

 
Page updated 2025-03-22
Handle: RePEc:chf:rpseri:rp1746